Alert archive / South Dakota / Winter Storm Warnings in 2011
Winter Storm Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this winter storm warning at Mar 22, 2011, 10:34 AM CDT for 10 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 22, 2011, 4:00 PM CDT. It was in force for 23 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 22, 2011, 10:34 AM CDT (15:34 UTC)
- In effect from
- Mar 22, 2011, 4:00 PM CDT
- Expired
- Mar 23, 2011, 2:32 PM CDT
- In force
- 23 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 10:11 PM CDT | HEAVY SNOW 5 | 2 Sse Claremont, SD | |
| Mar 23, 6:00 AM CDT | SNOW 3 | Westport, SD | |
| Mar 23, 6:14 AM CDT | HEAVY SNOW 10 | Claremont, SD | |
| Mar 23, 7:00 AM CDT | SNOW 4.5 | Browns Valley, MN | |
| Mar 23, 7:00 AM CDT | SNOW 4.8 | Clear Lake, SD | |
| Mar 23, 7:00 AM CDT | HEAVY SNOW 7 | 4 Ne Victor, SD | |
| Mar 23, 7:00 AM CDT | HEAVY SNOW 7 | Roy Lake State Park, SD | |
| Mar 23, 8:00 AM CDT | HEAVY SNOW 6.6 | 8 N Columbia, SD | |
| Mar 23, 8:00 AM CDT | HEAVY SNOW 7.4 | 3 W Sisseton, SD | |
| Mar 23, 8:00 AM CDT | HEAVY SNOW 8 | Milbank, SD | |
| Mar 23, 8:00 AM CDT | HEAVY SNOW 9 | 8 W Hecla, SD | COCORAHS REPORT |
| Mar 23, 8:00 AM CDT | HEAVY SNOW 13 | Ortonville, MN | |
| Mar 23, 9:30 AM CDT | SNOW 6 | Webster, SD | SHERIFFS DEPT ESTIMATES 6 PLUS INCHES OF SNOW |
| Mar 23, 10:51 AM CDT | SNOW 6 | Clark, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS43 KABR 221534 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1034 AM CDT TUE MAR 22 2011 ...SPRING SNOW STORM EXPECTED... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION IN THE NEXT 24 TO 36 HOURS. RAIN IS LIKELY AHEAD OF THE SYSTEM...BUT THAT RAIN WILL CHANGE OVER TO SNOW THIS EVENING WITH SIGNIFICANT ACCUMULATIONS POSSIBLE OVER NORTHEAST SOUTH DAKOTA LATE TONIGHT INTO WEDNESDAY. MNZ039-046-SDZ007-008-011-021-230600- /O.UPG.KABR.WS.A.0002.110323T0300Z-110324T0000Z/ /O.NEW.KABR.WS.W.0002.110323T0300Z-110324T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...MILBANK 1034 AM CDT TUE MAR 22 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING. LIGHT TO MODERATE SNOW IS THEN EXPECTED TO CONTINUE THROUGH WEDNESDAY. * SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON HILLS. * NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ006-018>020-022-023-230600- /O.NEW.KABR.WS.W.0002.110323T0300Z-110324T0000Z/ BROWN-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...CLARK... WATERTOWN...CASTLEWOOD...CLEAR LAKE 1034 AM CDT TUE MAR 22 2011 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY. * RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING. LIGHT TO MODERATE SNOW IS THEN EXPECTED TO CONTINUE THROUGH WEDNESDAY. * SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON HILLS. * NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ003>005-009-010-015>017-230600- /O.NEW.KABR.WW.Y.0015.110323T0000Z-110324T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON 1034 AM CDT TUE MAR 22 2011 /934 AM MDT TUE MAR 22 2011/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY. * RAIN WILL CHANGE OVER TO SNOW ACROSS THE REGION THIS EVENING AND THEN PERSIST INTO WEDNESDAY. * SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH TONIGHT. * THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF LOW VISIBILITY TONIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ TDK
5 follow-up statements
724 WWUS43 KABR 222025 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 325 PM CDT TUE MAR 22 2011 ...SPRING SNOW STORM EXPECTED... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION IN THE NEXT 24 TO 36 HOURS. RAIN IS LIKELY AHEAD OF THE SYSTEM... BUT THAT RAIN WILL CHANGE OVER TO SNOW THIS EVENING WITH SIGNIFICANT ACCUMULATIONS POSSIBLE OVER NORTHEAST SOUTH DAKOTA LATE TONIGHT INTO WEDNESDAY. MNZ039-046-SDZ006>008-011-018>023-230830- /O.CON.KABR.WS.W.0002.110323T0300Z-110324T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 325 PM CDT TUE MAR 22 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM CDT WEDNESDAY. * RAIN AND SLEET IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING. LIGHT TO MODERATE SNOW IS THEN EXPECTED TO CONTINUE THROUGH WEDNESDAY. * SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON HILLS. * NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ003>005-009-010-015>017-230830- /O.CON.KABR.WW.Y.0015.110323T0000Z-110324T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON 325 PM CDT TUE MAR 22 2011 /225 PM MDT TUE MAR 22 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY. * RAIN AND SLEET WILL CHANGE OVER TO SNOW ACROSS THE REGION THIS EVENING AND THEN PERSIST INTO WEDNESDAY. * SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH TONIGHT. * THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF LOW VISIBILITY TONIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
968 WWUS43 KABR 222049 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 349 PM CDT TUE MAR 22 2011 ...STRONG SPRING SNOW STORM FOR THE REGION... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION IN THE NEXT 24 TO 36 HOURS. RAIN IS LIKELY AHEAD OF THE SYSTEM... BUT THAT RAIN WILL CHANGE OVER TO SNOW THIS EVENING WITH SIGNIFICANT ACCUMULATIONS POSSIBLE OVER NORTHEAST SOUTH DAKOTA LATE TONIGHT INTO WEDNESDAY. MNZ039-046-SDZ006>008-011-018>023-230900- /O.EXT.KABR.WS.W.0002.110322T2100Z-110324T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 349 PM CDT TUE MAR 22 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * RAIN...SLEET AND EVEN SOME FREEZING RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING. LIGHT TO MODERATE SNOW IS THEN EXPECTED TO CONTINUE THROUGH WEDNESDAY. * SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON HILLS. * NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ003>005-009-010-015>017-230900- /O.EXT.KABR.WW.Y.0015.110322T2100Z-110324T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON 349 PM CDT TUE MAR 22 2011 /249 PM MDT TUE MAR 22 2011/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY. * RAIN...SLEET AND EVEN FREEZING RAIN WILL CHANGE OVER TO ALL SNOW ACROSS THE REGION THIS EVENING AND THEN PERSIST INTO WEDNESDAY. * SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH TONIGHT. * THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF LOW VISIBILITY TONIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
527 WWUS43 KABR 230846 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 346 AM CDT WED MAR 23 2011 ...STRONG SPRING SNOW STORM FOR THE REGION... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE REGION TODAY. THIS LOW PRESSURE SYSTEM WILL PRODUCE LIGHT TO MODERATE SNOW THROUGH THE EARLY AFTERNOON HOURS...BEFORE TAPERING OFF TO FLURRIES BY THIS EVENING. NORTHERLY WINDS OF 15 TO 30 MPH WILL PROMOTE AREAS OF BLOWING AND DRIFTING SNOW THROUGH THIS AFTERNOON. MNZ039-046-SDZ006>008-011-018>023-231900- /O.CON.KABR.WS.W.0002.000000T0000Z-110324T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 346 AM CDT WED MAR 23 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS AFTERNOON. * SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON HILLS. * NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ003>005-009-010-015>017-231900- /O.CON.KABR.WW.Y.0015.000000T0000Z-110324T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON 346 AM CDT WED MAR 23 2011 /246 AM MDT WED MAR 23 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS AFTERNOON. * SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH. * THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF LOW VISIBILITY THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SD/DM
970 WWUS43 KABR 231406 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 906 AM CDT WED MAR 23 2011 ...STRONG SPRING SNOW STORM FOR THE REGION... .A STRONG AREA OF LOW PRESSURE IS MOVING INTO MINNESOTA THIS MORNING. THIS LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE LIGHT TO MODERATE SNOW THROUGH THE EARLY AFTERNOON HOURS...BEFORE TAPERING OFF TO FLURRIES BY THIS EVENING. NORTHERLY WINDS OF 15 TO 30 MPH WILL PROMOTE AREAS OF BLOWING AND DRIFTING SNOW THROUGH THIS AFTERNOON. MNZ039-046-SDZ006>008-011-018>023-240000- /O.CON.KABR.WS.W.0002.000000T0000Z-110324T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 906 AM CDT WED MAR 23 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS AFTERNOON. * SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON HILLS. * NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ003>005-009-010-015>017-240000- /O.CON.KABR.WW.Y.0015.000000T0000Z-110324T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON 906 AM CDT WED MAR 23 2011 /806 AM MDT WED MAR 23 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS AFTERNOON. * SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. * WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH. * THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF BLOWING SNOW AND LOW VISIBILITY THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ DORN
589 WWUS43 KABR 231932 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 232 PM CDT WED MAR 23 2011 MNZ039-046-SDZ006>008-011-018>023-232045- /O.CAN.KABR.WS.W.0002.000000T0000Z-110324T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 232 PM CDT WED MAR 23 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER STORM WARNING. SNOWFALL IS DECREASING IN COVERAGE AND INTENSITY...AS ARE WIND SPEEDS. VISIBILITY IS ALSO IMPROVING SUBSTANTIALLY THIS AFTERNOON. THEREFORE...THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ SDZ003>005-009-010-015>017-232045- /O.CAN.KABR.WW.Y.0015.000000T0000Z-110324T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON 232 PM CDT WED MAR 23 2011 /132 PM MDT WED MAR 23 2011/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL IS DECREASING IN COVERAGE AND INTENSITY...AS ARE WIND SPEEDS. VISIBILITY IS ALSO IMPROVING SUBSTANTIALLY THIS AFTERNOON. THEREFORE...THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NO LONGER IN EFFECT. $$ DORN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 3:59 AM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Mar 22, 3:59 AM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
359 AM CDT TUE MAR 22 2011
.SHORT TERM...TODAY THROUGH THURSDAY
A RATHER CHALLENGING FORECAST IS SHAPING UP ACROSS THE NORTHERN
PLAINS FOR THE NEXT 24 TO 36 HOURS. AS OF 8Z A LINE OF WAA SHOWERS
AND THUNDERSTORMS IS MOVING NNE ACROSS THE EASTERN HALF OF SD. A
FEW OF THESE THUNDERSTORMS WERE SEVERE EARLIER TONIGHT...BUT NOW
THE MAIN THREAT IS LOCALLY HEAVY RAINFALL. RADAR ESTIMATES ARE
INDICATING STORM TOTAL RAINFALL AMOUNTS BETWEEN 0.5 TO 1.25 INCHES.
HOWEVER THIS ESTIMATE IS TOO HIGH WHEN COMPARED TO OBS AT KHON AND
KATY WHICH ARE SHOWING ABOUT HALF OF WHAT THE RADAR IS SHOWING.
THE WAA SHOWERS WILL CONTINUE TO TRACK NNE THROUGH THIS MORNING.
WITH VERY LITTLE DEVELOPMENT SOUTH OF THE REGION...AM BEGINNING TO
WONDER IF A GOOD PORTION OF TODAY WILL BE DRY. WILL LOWER POPS
SOME FOR NOW...ESPECIALLY ACROSS THE SW CWA.
THE AREA OF LOW PRESSURE THAT IS PRODUCING THE WAA SHOWERS THIS
MORNING...WILL MOVE IN IOWA LATER TONIGHT. A FAIRLY DECENT TROW-AL
FEATURE DEVELOPS OVER THE EASTERN CWA TONIGHT. THIS TROW-AL
FEATURES...ALONG WITH BELOW ZERO TEMPERATURES WILL LIKELY RESULT
IN MODERATE TO HEAVY SNOW FOR THE NE CWA BY 6Z WEDNESDAY. MANY OF
THE 0Z MODEL GUIDANCE ARE SUGGESTING 5 TO 8 INCHES OF SNOW COULD
BE POSSIBLE IN THE NE CWA BY 0Z THURSDAY. WITH A HIGH FORECASTER
CONFIDENCE WILL ISSUE A WINTER STORM WATCH FOR THE FOUR COUNTIES
IN NE SD...AS WELL AS BIG STONE AND TRAVERSE COUNTIES.
BEYOND 6Z THURSDAY SHOULD BE DRY AS A HIGH PRESSURE WILL SETTLE
OVER THE REGION.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
THE OPERATIONAL MODELS AND GFS ENSEMBLES CONTINUE TO SHOW DECENT
AGREEMENT WITH THE MAIN SURFACE FEATURES THROUGH THE LONG TERM
WITH SOME DIFFERENCES ALOFT. AT THE SURFACE...THE CWA WILL BE
DOMINATED BY A LARGE HIGH PRESSURE AREA IN CENTRAL CANADA PUSHING
COLD AIR INTO THE REGION ON PREVAILING EAST TO NORTHEAST WINDS.
THIS COLD AIR ALONG WITH THE ADDITIONAL SNOWFALL ON THE GROUND
ACROSS NORTHEAST SD AND WEST CENTRAL MN WILL RESULT IN MUCH BELOW
NORMAL TEMPERATURES THROUGH MOST OF THE PERIOD. OTHERWISE...THE
MODELS SHOW SEVERAL UPPER LEVEL LOW PRESSURE TROUGHS MOVING ACROSS
THE REGION FROM THE WEST BRINGING SEVERAL CHANCES OF LIGHT SNOW.
THE CANADIAN HIGH PRESSURE AREA DROPS INTO THE EASTERN US FOR
SUNDAY NIGHT AND MONDAY. THUS...WINDS WILL TURN AROUND TO THE
SOUTHEAST AND SHOULD BRING SOME WARMER TEMPERATURES BACK FOR
MONDAY.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
IFR/MVFR CEILINGS ARE EXPECTED OVER ALL OF THE TAF LOCATIONS
THROUGH TODAY AND TONIGHT. MVFR/VFR LIGHT RAIN AND FOG IS ALSO
EXPECTED THROUGH TODAY AND TONIGHT AS A STRONG UPPER LEVEL LOW
PRESSURE AREA LIFTS INTO AND ACROSS THE REGION. FOR EARLY THIS
MORNING...A BAND OF SHOWERS ALONG WITH A FEW THUNDERSTORMS WILL
LIFT ACROSS THE ABR AND ATY AREAS. OTHERWISE...COLDER AIR WILL
PUSH IN TONIGHT CHANGING THE RAIN OVER TO SNOW. VISIBILITIES ARE
EXPECTED TO FALL TO A MILE OR LESS AT ABR AND ATY MAINLY AFTER
06Z. BREEZY EAST WINDS AT 15 TO 25 KNOTS ARE EXPECTED AT ALL TAF
LOCATIONS THROUGH TODAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
FOR DAY-GRANT-MARSHALL-ROBERTS.
MN...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...SD
LONG TERM...MOHR
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, Mar 22, 4:32 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 432 AM CDT TUE MAR 22 2011 MNZ039-046-SDZ007-008-011-021-230945- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT- 432 AM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL COULD EXACERBATE ANY ONGOING FLOOD ISSUES. PRECIPITATION WILL CHANGE OVER TO SNOW LATER THIS EVENING. SNOW COULD BECOME MODERATE TO HEAVY AT TIMES DURING THE EARLY MORNING HOURS ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY ON WEDNESDAY. SNOWFALL AMOUNTS OF 3 TO 6 INCHES COULD BE POSSIBLE FOR LOCATIONS ALONG AND NORTH OF HIGHWAY 12 BY WEDNESDAY EVENING. LOCALLY HIGHER AMOUNTS OF 5 TO 8 INCHES COULD BE POSSIBLE FOR LOCATIONS ALONG THE NORTH DAKOTA...SOUTH DAKOTA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>006-009-010-015>020-022-023-033>037-045-048-051-230945- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES- HYDE-HAND-JONES-LYMAN-BUFFALO- 432 AM CDT TUE MAR 22 2011 /332 AM MDT TUE MAR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL COULD EXACERBATE ANY ONGOING FLOOD ISSUES. PRECIPITATION WILL SLOWLY TRANSITION OVER TO ALL SNOW BY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY ON WEDNESDAY. SNOWFALL AMOUNTS OF 1 TO 2 INCHES COULD BE POSSIBLE BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
In the hours before
Special weather statement, Mar 22, 10:28 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1028 AM CDT TUE MAR 22 2011 SDZ005-221800- MCPHERSON- INCLUDING THE CITY OF...EUREKA 1028 AM CDT TUE MAR 22 2011 WARM MOIST AIR ADVECTING ACROSS THE AREA HAS CAUSED FOG TO DEVELOP AND IT IS EXPECTED TO PERSIST THROUGH EARLY AFTERNOON. VISIBILITY MAY BE REDUCED TO ONE HALF MILE OR LESS AT TIMES. SDZ008-021-221800- ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 1028 AM CDT TUE MAR 22 2011 WARM MOIST AIR ADVECTING ACROSS THE AREA HAS CAUSED FOG TO DEVELOP AND IT IS EXPECTED TO PERSIST THROUGH EARLY AFTERNOON. VISIBILITY MAY BE REDUCED TO ONE HALF MILE OR LESS AT TIMES.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:28 PM CDT | River Flood Warning | ABR | Brown | 242 days |
| Mar 21, 10:35 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand | 25 min |
| Mar 21, 11:56 PM CDT | River Flood Warning | ABR | Codington | 57 hr |
| Mar 22, 3:59 AM CDT | Winter Storm Watch | ABR | Day, Grant, Marshall, Roberts | 7 hr |
| Mar 22, 9:59 AM CDT | Areal Flood Warning | ABR | Clark, Hamlin | 6 days |
| Mar 22, 10:34 AM CDT | Winter Weather Advisory | ABR | Campbell, Corson, Dewey, Edmunds, Faulk, McPherson and 2 more | 28 hr |
| Mar 22, 12:32 PM CDT | River Flood Warning | ABR | Brown | 46 hr |
| Mar 22, 2:50 PM CDT | Areal Flood Warning | ABR | Spink | 24 hr |
Nearby
Winter Storm Warnings in South Dakota, 2011Winter Storm Warnings in Minnesota, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.